Chronic inflammatory demyelinating polyradiculoneuropathy associated intracranial hypertension


Altinkaya A., Topcular B., Sakalli N. K. , Kuscu D. Y. , Kirbas D.

NEUROLOGICAL SCIENCES, cilt.34, ss.1027-1029, 2013 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 34 Konu: 6
  • Basım Tarihi: 2013
  • Doi Numarası: 10.1007/s10072-012-1179-6
  • Dergi Adı: NEUROLOGICAL SCIENCES
  • Sayfa Sayısı: ss.1027-1029

Özet

Chronic inflammatory demyelinating polyradiculoneuropathy (CIDP) is an acquired immune-mediated demyelinating neuropathy. In this report, we detail the course of a 58-year-old male patient who had headache and double vision followed by progressive paresthesia and difficulty in walking. The patient had bilateral papilledema and mild leg weakness, absent ankle jerks and loss of sensation in distal parts of his lower and upper extremities. His electromyography (EMG) was concordant with CIDP and lumbar puncture revealed high opening pressure. The polyradiculoneuropathy as well as the papilledema and elevated cerebrospinal fluid (CSF) pressure improved under steroids. The improvement in intracranial hypertension (IHT) and papilledema under steroid treatment suggests that the IHT in this patient might be associated with CIDP.

Chronic inflammatory demyelinating polyradiculoneuropathy (CIDP) is an acquired immune-mediated demyelinating neuropathy. In this report, we detail the course of a 58-year-old male patient who had headache and double vision followed by progressive paresthesia and difficulty in walking. The patient had bilateral papilledema and mild leg weakness, absent ankle jerks and loss of sensation in distal parts of his lower and upper extremities. His electromyography (EMG) was concordant with CIDP and lumbar puncture revealed high opening pressure. The polyradiculoneuropathy as well as the papilledema and elevated cerebrospinal fluid (CSF) pressure improved under steroids. The improvement in intracranial hypertension (IHT) and papilledema under steroid treatment suggests that the IHT in this patient might be associated with CIDP.